Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 110, NWS St. Louis, MO

June 18, 2017Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 18, 2017, 5:51 AM CDT for Marion County, Missouri. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 5:51 AM CDT (10:51 UTC)
Expired
Jun 19, 2017, 7:00 AM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

933 
WGUS43 KLSX 181051
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
551 AM CDT Sun Jun 18 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  North River at Palmyra

.This Flood Warning is a result of heavy rainfall last night and zero inches
forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-191051-
/O.NEW.KLSX.FL.W.0110.170618T1051Z-170619T1200Z/
/PALM7.1.ER.170618T1002Z.170618T1030Z.170618T1200Z.NO/
551 AM CDT Sun Jun 18 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra
* until Monday morning.
* At 5:30 AM Sunday the stage was 13.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by 
  this morning.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/19  06/20  06/21  06/22  06/23

North River
  Palmyra         13.0   13.47      13.0    8.6    6.0    4.7    4.3

&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170

$$
2 follow-up statements
270 
WGUS83 KLSX 181723
FLSLSX
Flood Statement
National Weather Service St Louis MO
1222 PM CDT Sun Jun 18 2017

...The Flood Warning continues for the following rivers in 
Missouri...
 
  North River at Palmyra

.This Flood Warning is a result of 1 to 2 inches of rainfall  over the basin
the past 24 hours ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-191722-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-170620T0148Z/
/PALM7.1.ER.170618T1002Z.170618T1800Z.170619T0148Z.NO/
1222 PM CDT Sun Jun 18 2017

The Flood Warning continues for
  the North River at Palmyra
* until Monday evening.
* At 11:30 AM Sunday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 14.8 feet by this afternoon, 
  then fall below flood stage this evening.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/19  06/20  06/21  06/22  06/23

North River
  Palmyra         13.0   13.74      10.2    6.5    4.8    4.4    4.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
482 
WGUS83 KLSX 182037
FLSLSX
Flood Statement
National Weather Service St Louis MO
337 PM CDT Sun Jun 18 2017

...The flood warning is cancelled for the following river in 
Missouri...
 
  North River at Palmyra

.This is the last flood statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-182107-
/O.CAN.KLSX.FL.W.0110.000000T0000Z-170620T0148Z/
/PALM7.1.ER.170618T1002Z.170618T1430Z.170618T1708Z.NO/
337 PM CDT Sun Jun 18 2017

The Flood Warning is cancelled for
  the North River at Palmyra.
* At  2:30 PM Sunday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 12:08 PM Sunday.
* The river will continue falling to 8.0 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/19  06/20  06/21  06/22  06/23

North River
  Palmyra         13.0   10.86       8.0    6.1    4.8    4.4    4.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 18, 2:51 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 18, 2:51 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Saint Louis MO
251 AM CDT Sun Jun 18 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 250 AM CDT Sun Jun 18 2017

Complex of thunderstorms that moved across much of the area has
pushed southeast of the CWA as the cold front continues to move to
the southeast. Lingering showers and a few thunderstorms will be
possible through midday over the southeast half of the CWA as there
will still be some ascent ahead of mid-level trough that will move
across Missouri and Illinois later in the day.  Clouds will clear
out slowly today and there will be some cold air advection which
will allow for cooler temperatures than yesterday. A blend of MOS
highs look good for today.

Skies will turn mostly clear behind the mid level trough axis
tonight.  With light westerly winds tonight and limited clouds,
temperatures should be able to fall to the agreeable MOS lows
near 60 degrees.

Britt

.LONG TERM...  (Monday through Saturday)
Issued at 250 AM CDT Sun Jun 18 2017

Looks like a period of quieter weather for the area through the
middle of next week.  High pressure at the surface and northwest
flow aloft through Tuesday should keep temperatures near normal with
lower humidity than we've had the past few days.  The high will
drift east of the area on Wednesday and southerly flow will bring
higher humidity and warmer temperatures back to the area.  GFS and
ECMWF both develop a low level jet Wednesday night as the next
upstream trof strengthens over the Great Plains and the associated
850mb moisture convergence forces some nocturnal convection over
western and northern portions of the CWFA late Wednesday night.

Medium range models diverge toward the end of the week with the GFS
developing a deeper longwave trof over the central CONUS than the
ECMWF toward the end of the week.  This makes the GFS faster in
shifting a cold front southeast through the Plains into the Midwest
than the ECMWF.  The result is that Friday and Friday night are
wetter on the GFS as the front moves through while the ECMWF is
warmer and wetter on Saturday.  Stuck closer to ensemble forecasts
which lean toward the GFS that far out with likely PoPs Friday night
and a mostly dry and cooler Saturday.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1257 AM CDT Sun Jun 18 2017

Complex of thunderstorms will move across the St. Louis area terminals
early in the period bringing MVFR/IFR ceilings and visibilities
and possible wind gusts to 35kts. The chance for showers and scattered
thunderstorms will continue through 13Z. Then dry and VFR
conditions is expected the rest of the period with west to
northwest winds.

SPECIFICS FOR KSTL: Thunderstorms are expected early in the period
with MVFR/possible IFR conditions through 08Z with gusty winds.
Then a chance of showers and thunderstorms will continue through
10Z with dry and VFR conditions thereafter. West to northwest
winds are expected most of the period.

Britt

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     81  63  83  65 /  30   5   5   5
Quincy          78  59  80  59 /  10   5  20   5
Columbia        80  59  82  61 /  20   5   5   5
Jefferson City  81  58  83  61 /  30   5   5   0
Salem           81  61  82  61 /  50   5   5   5
Farmington      79  59  82  59 /  50  10   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 18, 5:40 AM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
540 AM CDT Sun Jun 18 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
540 AM CDT Sun Jun 18 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

TES

In the hours before

Local storm report, Jun 18, 2:05 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     5 N RED BUD             38.28N  90.00W
06/18/2017                   MONROE             IL   TRAINED SPOTTER

            TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY 159 BETWEEN
            REDBUD AND HECKER ILLINOIS

&&

EVENT NUMBER LSX1700508

CARNEY
Local storm report, Jun 18, 2:08 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
208 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     5 N RED BUD             38.28N  90.00W
06/18/2017                   MONROE             IL   TRAINED SPOTTER

            TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY 159 BETWEEN
            REDBUD AND HECKER ILLINOIS

&&

CORRECTED EVENT TIME

EVENT NUMBER LSX1700508

CARNEY
Special weather statement, Jun 18, 2:18 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service St Louis MO
218 AM CDT SUN JUN 18 2017

ILZ064-065-069-070-074-180800-
Marion IL-Bond IL-Clinton IL-Fayette IL-Washington IL-
218 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLINTON...SOUTHEASTERN
BOND...WASHINGTON...MARION AND FAYETTE COUNTIES UNTIL 300 AM CDT...

At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vandalia to near Boulder to near New
Memphis. Movement was southeast at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Centralia, Salem, Vandalia, Carlyle, Nashville, St. Elmo, Sandoval,
Wamac, Central City, Odin, Kinmundy, Brownstown, Irvington, Patoka,
Ashley, Farina, Omega, Stephen Forbes Station, Shobonier and Boulder.

This includes the following highways...
 Interstate 70 in Illinois between exits 61 and 76.
 Interstate 57 in Illinois between exits 109 and 135.
 Interstate 64 in Illinois between exits 50 and 61.

This also includes  Carlyle Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 600 AM CDT for
south central Illinois.

LAT...LON 3847 8914 3821 8915 3821 8934 3834 8958
      3878 8928 3911 8917 3906 8880 3891 8881
      3891 8869 3848 8870
TIME...MOT...LOC 0716Z 317DEG 37KT 3899 8914 3873 8923 3844 8963

TES
Local storm report, Jun 18, 2:20 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     CASEYVILLE              38.63N  90.03W
06/18/2017                   ST. CLAIR          IL   TRAINED SPOTTER

            6 TO 8 INCH TREE LIMBS BLOWN DOWN.

&&

EVENT NUMBER LSX1700509

CARNEY
Local storm report, Jun 18, 5:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     COLUMBIA                38.46N 90.23W
06/18/2017                   MONROE             IL   TRAINED SPOTTER

            MULTIPLE TREE LIMBS DOWN, SOME UP TO 12
            INCHES IN DIAMETER.

&&

TES
Local storm report, Jun 18, 5:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
528 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     2 S HECKER              38.28N 90.00W
06/18/2017                   MONROE             IL   TRAINED SPOTTER

            TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY
            159 BETWEEN REDBUD AND HECKER ILLINOIS.

0155 AM     TSTM WND DMG     2 S HECKER              38.28N 90.00W
06/18/2017                   MONROE             IL   TRAINED SPOTTER

            TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY
            159 BETWEEN REDBUD AND HECKER ILLINOIS.

0145 AM     TSTM WND DMG     CASEYVILLE              38.63N 90.03W
06/18/2017                   ST. CLAIR          IL   TRAINED SPOTTER

            6 TO 8 INCH TREE LIMBS BLOWN DOWN.

0140 AM     TSTM WND DMG     COLUMBIA                38.46N 90.23W
06/18/2017                   MONROE             IL   TRAINED SPOTTER

            MULTIPLE TREE LIMBS DOWN, SOME UP TO 12
            INCHES IN DIAMETER.

0124 AM     TSTM WND GST     1 SSW HAZELWOOD         38.76N 90.37W
06/18/2017  M47 MPH          ST. LOUIS          MO   ASOS

            REPORT FROM LAMBERT FIELD.

0117 AM     TSTM WND GST     SAINT CHARLES           38.79N 90.52W
06/18/2017  E40 MPH          ST. CHARLES        MO   TRAINED SPOTTER

0103 AM     TSTM WND GST     3 W CHESTERFIELD        38.66N 90.63W
06/18/2017  M51 MPH          ST. LOUIS          MO   ASOS

0102 AM     TSTM WND DMG     RAYMOND                 39.32N 89.57W
06/18/2017                   MONTGOMERY         IL   EMERGENCY MNGR

            TREES AND POWER LINES REPORTED DOWN.

1225 AM     FLOOD            SHELBYVILLE             39.81N 92.04W
06/18/2017                   SHELBY             MO   EMERGENCY MNGR

            MINOR FLOODING REPORTED ON HWY 15 AT SEVERAL
            POINTS.

1150 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
06/17/2017                   CALLAWAY           MO   LAW ENFORCEMENT

            911 OFFICE REPORTED TREES... POWERLINES...
            AND SOME STREET LIGHT POLES DOWN.

1136 PM     TSTM WND GST     2 NW ASHLAND            38.79N 92.28W
06/17/2017  M76 MPH          BOONE              MO   TRAINED SPOTTER

            STORM SPOTTER REPORTED A PEAK WIND GUST OF
            76 MPH ON HIS WEATHER STATION.

1041 PM     TSTM WND GST     3 WNW HANNIBAL          39.72N 91.44W
06/17/2017  M53 MPH          MARION             MO   AWOS

0955 PM     TSTM WND DMG     LA GRANGE               39.94N 90.54W
06/17/2017                   BROWN              IL   EMERGENCY MNGR

            EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN
            LA GRANGE.

0945 PM     HAIL             2 S MOUNT STERLING      39.96N 90.76W
06/17/2017  E1.75 INCH       BROWN              IL   EMERGENCY MNGR

            EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL
            AND SOME TREES AND POWER LINES DOWN SOUTH OF
            MOUNT STERLING.

0945 PM     TSTM WND DMG     2 S MOUNT STERLING      39.96N 90.76W
06/17/2017                   BROWN              IL   EMERGENCY MNGR

            EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL
            AND SOME TREES AND POWER LINES DOWN SOUTH OF
            MOUNT STERLING.

0930 PM     TSTM WND DMG     MOUNT STERLING          39.98N 90.76W
06/17/2017                   BROWN              IL   LAW ENFORCEMENT

            COUNTY SHERIFF OFFICE REPORTED SEVERAL
            DAMAGE CALLS. NO SPECIFICS AT THIS TIME AS
            TO THE CAUSE.

0914 PM     TSTM WND GST     4 NE BURTON             39.94N 91.20W
06/17/2017  M56 MPH          ADAMS              IL   ASOS

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:28 PM CDTSevere Thunderstorm WarningLSXLewis18 min
Jun 17, 9:09 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis23 min
Jun 17, 10:29 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls, Shelby46 min
Jun 17, 10:48 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby30 min
Jun 17, 11:04 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau56 min
Jun 17, 11:53 PM CDTSpecial Weather StatementLSXLincoln, Pike52 min
Jun 17, 11:55 PM CDTSevere Thunderstorm WarningLSXCallaway, Franklin, Gasconade, Montgomery, Osage, Warren50 min
Jun 18, 12:34 AM CDTSpecial Weather StatementLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis56 min
Jun 18, 12:50 AM CDTSpecial Weather StatementLSXGasconade, Osage40 min
Jun 18, 1:19 AM CDTSpecial Weather StatementLSXCrawford, Washington56 min
Jun 18, 1:23 AM CDTSpecial Weather StatementLSXJefferson, City of Saint Louis67 min
Jun 18, 2:08 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve37 min

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.